Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 24, 2010, 2:21 PM CDT for 7 counties in Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 24, 2010, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Dade County, MO, Greene County, MO, Lawrence County, MO, Polk County, MO, Stone County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 4 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:48 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 24, 12:48 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CDT SAT APR 24 2010 ...SEVERE POTENTIAL UPDATE... .DISCUSSION... WIDESPREAD RAIN AND EMBEDDED THUNDER CONTINUED ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS AT MIDDAY WITHIN A REGION OF UPPER LEVEL DIFFLUENCE AHEAD OF A DEEP UPPER TROUGH MIGRATING ACROSS THE PLAINS. A WELL DEFINED SHORTWAVE WAS TRACKING AROUND THIS TROUGH INTO ARKANSAS WITH A SURFACE LOW PUSHING INTO SOUTH CENTRAL MISSOURI. THE LACK OF INSTABILITY HAS INHIBITED THE PRODUCTION OF DEEP CONVECTION AND THE STRONGER STORMS THAT MOVED OUT OF ARKANSAS HAVE SIGNIFICANTLY WEAKENED. WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ACROSS SOUTH CENTRAL MISSOURI ALONG AND EAST OF THE SURFACE LOW TRACK DUE TO THE FAVORABLE WIND FIELD...THE OVERALL RISK OF SEVERE WEATHER IS DIMINISHING. A MUCH GREATER RISK OF SIGNIFICANT SEVERE WEATHER WILL OCCUR FARTHER EAST AND SOUTHEAST FROM THE LOWER MISSISSIPPI RIVER INTO THE TENNESSEE AND OHIO RIVER VALLEYS. OTHERWISE WIDESPREAD RAINFALL WILL CONTINUE MUCH OF THE AFTERNOON BUT DIMINISH FROM THE SOUTH AS THE SHORTWAVE LIFTS NORTH. PRECIPITABLE WATER VALUES NEAR 1.25 WILL SUPPORT EFFICIENT RAINFALL PRODUCTION. LOCALIZED FLOODING WILL BE POSSIBLE GIVEN THE EXTENSIVE AND PROLONGED NATURE OF THE RAINFALL. FOSTER && .AVIATION... FLIGHT CATEGORIES WILL CONTINUE TO BE HIGHLY VARIABLE FOR THE NEXT FEW HOURS UNTIL A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS AND ENDS THE RAIN TONIGHT. OVERNIGHT CONDITIONS WILL BE VFR ACROSS THE AREA UNTIL SATURDAY MORNING WHEN A LOWERING CLOUD DECK AND POSSIBLE FOG DEVELOPMENT OCCURS SHORTLY AFTER SUNRISE. CROWE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 24, 12:09 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1209 PM CDT SAT APR 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1209 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK OF HAIL UP TO THE SIZE OF QUARTERS. ELEVATED RISK OF THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH. LIMITED RISK OF TORNADOES. ELEVATED RISK OF LIGHTNING. LIMITED RISK OF FLOODING. DISCUSSION... THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI AS A STRONG STORM SYSTEM MOVES INTO THE REGION. THE RISK OF SEVERE WEATHER WILL BE INHIBITED BY LIMITED INSTABILITY. HOWEVER A FAVORABLE WIND FIELD COULD SUPPORT A FEW SEVERE STORMS ACROSS SOUTH CENTRAL MISSOURI...OR MAINLY EAST OF A LINE FROM BRANSON TO ROLLA. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH A LIMITED RISK FOR AN ISOLATED TORNADO. IN ADDITION MODERATE TO HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY WHERE HEAVIER SHOWERS AND STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM WILL BRING THE NEXT CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE REGION LATE THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. STAY TUNED FOR LATER UPDATES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Apr 24, 1:38 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CDT SAT APR 24 2010 MOZ102>104-241915- STONE MO-BARRY MO-TANEY MO- 138 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE COUNTIES UNTIL 215 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LAMPE...OR 10 MILES SOUTHWEST OF KIMBERLING CITY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAPE FAIR...GALENA...GOLDEN...INDIAN POINT...KIMBERLING CITY...LAMPE...REEDS SPRING...SHELL KNOB...SILVER DOLLAR CITY...WALNUT SHADE AND WEST BRANSON. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK LAKE. PEOPLE IN NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE COUNTIES...INCLUDING TABLE ROCK LAKE...KIMBERLING CITY...INDIAN POINT AND WEST BRANSON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 63 min |
| Apr 24, 1:49 PM CDT | Tornado Warning | SGF | Phelps | 46 min |
| Apr 24, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 50 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Laclede, Ozark, Pulaski, Shannon and 3 more | 54 min |
| Apr 24, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 2 more | 61 min |
| Apr 24, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Shannon and 2 more | 59 min |
| Apr 24, 4:39 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Apr 24, 4:47 PM CDT | Areal Flood Warning | SGF | Vernon | 7 hr |
| Apr 24, 5:18 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 24, 5:18 PM CDT | River Flood Warning | SGF | Bourbon | 14 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.